1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP
  1. enquirewithin
    <H1>Consumer group petitions FDA to warn about sexual dysfunction drugs </H1>


    October 20, 2005


    Public Citizen consumer group petitioned the U.S. FDA saying the federal agency should immediately require a black box warning for doctors and patients about potential risks of vision loss among patients taking erectile dysfunction drugs.


    Including popular drugs Viagra, Cialis and Levitra, the consumer group said the drugs are linked to possible irreversible vision loss called ischemic optic neuropathy (ION). Viagra has accounted for the most cases of ION than any other drug. In fact, Viagra users have reported more than double the percentage of ION incidence over other drugs, with 19 percent of reported cases, according to Public Citizen's analysis of FDA data.


    Based on data from the FDA's Adverse Event Reports database, the advocacy group found that the number of case reports of ION per million prescriptions was 18-fold higher for patients taking Viagra and 25 times higher for Cialis compared to patients taking Lipitor, a drug also used by people with similar cardiovascular risk factors. Current labeling for the erectile drugs, despite reports of vision loss occurring in close association with the drugs' use, states that, ¡§It is not possible to determine whether these events are related directly to the use of PDE5 inhibitors.¡¨


    In addition to reports of 50 cases of ION, the FDA has received 60 other cases of related conditions, including blindness, blindness unilateral visual field defect, scotoma and optic nerve infarction. Public Citizen responded to the reports of vision loss among Viagra users especially by petitioning the FDA to include the most serious FDA issued drug warning ¡V a black box warning.


    The petition also calls on the agency to establish a registry of patients who take the drugs and develop vision loss and to require the drug companies to send ¡§Dear Doctor¡¨ letters to all U.S. physicians about signs and symptoms of vision loss associated with the drugs. Public Citizen director Dr. Sidney Wolfe said it is the agency's job to immediately alert consumers about drug risks and that it ¡§has once again failed in this responsibility.¡¨


    http://www.adrugrecall.com/news/viagra-fda-dysfunction.html


    This comes from an interesting web site about Defective Drugs

Comments

  1. TheLight01
    Well i must say i have always had lenzes -1 and after i had used some cialis in a weekend, after that when i came home i noticed everthing was more blurry when i had my lenzes out..


    When seeing the eye doctor and after a test i had -2!!


    Found it very strange... after reading this i can put 1 and 1 together... [​IMG]
  2. pabel_giboon
    I think the visual loss problem you mention has noting to do with cialis. AsI understand the loss of vision reported by the use of the drug is at neurologic level, not about how you eye focuses.
    One thing I guess about viagra is tat it could increase your eye`s presure (since it increases your blood presure) and that can lead you to other vision problems too.
  3. Alfa
    FDA ALERT [07/2005]: A small number of men have lost eyesight in one eye some time after taking Viagra, Cialis, or Levitra. This type of vision loss is called non-arteritic anterior ischemic optic neuropathy (NAION). NAION causes a sudden loss of eyesight because blood flow is blocked to the optic nerve.

    We do not know at this time if Viagra, Cialis, or Levitra causes NAION. NAION also happens in men who do not take these medicines. People who have a higher chance for NAION include those who:
    <UL>
    <LI>
    have heart disease
    <LI>
    are over 50 years old
    <LI>
    have diabetes
    <LI>
    have high blood pressure
    <LI>
    have high cholesterol
    <LI>
    smoke
    <LI>
    have certain eye problems </LI>[/list]
    FDA has approved new labels for Viagra, Cialis, and Levitra to include information on possible eyesight loss (NAION).

    Stop using Viagra, Cialis, or Levitra if you have a loss in your eyesight. Get medical help right away.
  4. mopsie
    NEW YORK (Reuters Health) - Treatment with Viagra (sildenafil) can improve exercise capacity and functional ability in patients with pulmonary arterial hypertension, a serious disease involving high pressure in the blood vessels that enter the lungs, new research suggests.


    The findings, which appear in The New England Journal of Medicine, are based on a study of 278 patients who were randomly selected to receive Viagra, at one of three doses, or inactive "placebo" three times daily for 12 weeks.


    The main endpoint was the distance walked in 6 minutes. According to the report, the study did not have enough patients to assess the effect of Viagra on the risk of death.


    At all of the doses tested, Viagra significantly improved the 6-minute walking distance when compared with placebo, lead author Dr. Nazzareno Galie, from the University of Bologna in Italy, and colleagues note. For the 222 patients who used Viagra for 1 year, the improvement in distance was 51 meters.


    In addition, all of the Viagra doses were associated with a significant drop in lung blood pressure and with an improvement in functional ability.


    Consistent with previous reports, side effects, such as flushing and diarrhea, were more common with Viagra than with placebo, the findings indicate.


    "This study demonstrates the efficacy and safety of sildenafil in the treatment of patients with symptomatic pulmonary artery hypertension," the researchers conclude. However, as noted, the study was not designed to assess Viagra's effect on the risk of death.


    The study was funded by Pfizer, Inc., which markets Viagra.


    SOURCE: The New England Journal of Medicine, November 17, 2005.
  5. BrugmansiaBrujo
    That link to Defective Drugs website is a good one. Thanks!
To make a comment simply sign up and become a member!